Weaning off Carbidopa Levadopa (Sinemet) Altogether


#1

My mother has been diagnosed, as was her sister 12-years her senior (deceased), with Parkinson-ism or Parkinsons-like disorder. Since there are varying degrees of Parkinsons, we take this diagnosis as plain old Parkinsons. She has no tremors, just overall weakness and and shuffling or hesitation in her feet when she tries to walk. She has been on Sinemet CR for several years. Her neurologist thought she might try weaning off the drug to see if she is benefiting at all from being on the drug. Has anybody with similar symptoms weaned off the drug altogether and seen improvement in health i.e. energy level, strength, dry mouth, sleeping habits, etc.?


#2

Hi Iwandrei,

I hope you’re well.

In light of the information that you’ve given regarding your mother’s recent diagnosis, I think it would be worth you reading the ‘newly diagnosed’ section on the Parkinson’s website for advice on the help and support that is available to your mother. You can this section here.

We also have an entire section on Levodopa here which you may find useful as it goes into detail about its benefits as well as the risks and side effects associated with the drug. I’m sure you’ll receive a lot of advice from other forum members, however, I think the links above will be a good place for you to start.

I hope you find the above information useful.

All the best and do keep us posted on how you get on.

Many thanks,
Reah